Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 304, NWS Tulsa, OK

August 6, 2020Adair County, Cherokee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 6, 2020, 5:12 PM CDT for Adair County, Cherokee County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2020, 5:12 PM CDT (22:12 UTC)
Expired
Aug 6, 2020, 6:00 PM CDT
In force
48 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Adair County, OK, Cherokee County, OK

The radar

The Tulsa radar (KINX), 72 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2020-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2020-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-283 J/kg
Mixed-layer LCL
1009 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

832 
WUUS54 KTSA 062212
SVRTSA
OKC001-021-062300-
/O.NEW.KTSA.SV.W.0304.200806T2212Z-200806T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
512 PM CDT Thu Aug 6 2020

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southwestern Adair County in northeastern Oklahoma...
  East central Cherokee County in east central Oklahoma...

* Until 600 PM CDT.

* At 511 PM CDT, a severe thunderstorm was located 3 miles southwest
  of Eldon, moving southeast at 25 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Tahlequah...                      Stilwell...
  Eldon...                          Cherokee Landing State Park...
  Bunch...                          Maryetta...
  Adair State Park...               

LAT...LON 3585 9508 3601 9490 3589 9459 3566 9473
TIME...MOT...LOC 2211Z 304DEG 21KT 3591 9489 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
495 
WWUS54 KTSA 062219
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
519 PM CDT Thu Aug 6 2020

OKC001-021-062300-
/O.CON.KTSA.SV.W.0304.000000T0000Z-200806T2300Z/
Adair OK-Cherokee OK-
519 PM CDT Thu Aug 6 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHWESTERN ADAIR AND EAST CENTRAL CHEROKEE COUNTIES...

At 519 PM CDT, a severe thunderstorm was located 5 miles south of
Eldon, moving southeast at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Tahlequah...                      Stilwell...
Bunch...                          Eldon...
Cherokee Landing State Park...    

LAT...LON 3582 9502 3597 9488 3581 9464 3566 9473
TIME...MOT...LOC 2219Z 310DEG 22KT 3585 9485 

HAIL...<.75IN
WIND...60MPH
 
$$
298 
WWUS54 KTSA 062226
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
526 PM CDT Thu Aug 6 2020

OKC001-021-062300-
/O.CON.KTSA.SV.W.0304.000000T0000Z-200806T2300Z/
Adair OK-Cherokee OK-
526 PM CDT Thu Aug 6 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHWESTERN ADAIR AND EAST CENTRAL CHEROKEE COUNTIES...

At 526 PM CDT, a severe thunderstorm was located 5 miles northeast of
Cherokee Landing State Park, moving southeast at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Bunch...                          Cherokee Landing State Park...

LAT...LON 3579 9497 3590 9486 3575 9467 3566 9473
TIME...MOT...LOC 2226Z 312DEG 20KT 3581 9484 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:59 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Aug 6, 2:59 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
259 PM CDT Thu Aug 6 2020

.DISCUSSION...
An area of showers and thunderstorms...associated within an area
of deep layer moisture and warm advection...were spreading
eastward into Northeast Oklahoma along the northeast periphery of
a ridge of high pressure currently centered over Southwest Texas.
This activity is expected to continue to push across the CWA this
afternoon with additional development into a southeastward
moving MCS overnight tonight into Friday morning. Instability
over the region could allow for a few storms to become strong to
marginally severe with locally damaging winds being the main
threat. The greater chances look to be late evening into the
overnight hours as an increasing 35-40KT low level jet overspreads
an increasing area of warm advection. Also possible tonight into
Friday morning will be the potential for locally heavy rainfall as
precipitable water values around 2 inches are expected. Locations
over far Northeast Oklahoma southeastward through Northwest
Arkansas will have the greater chances for heavy rainfall with
some locations possibly receiving greater than 1 inch.

During the morning hours Friday...the MCS is expected to be
continuing its southeastward movement through the CWA. By Friday
morning...severe weather is not expected though locally heavy
rainfall will continue to be possible. Much of this activity is
forecast to begin tapering off from northwest to southeast Friday
afternoon. Behind the precip...cloud cover looks to scatter out as
the ridge of high pressure to the southwest begins to expand over
the region. This will allow for warmer/humid conditions to return
to much of Eastern Oklahoma with highs back in the 90s.

Breezy southerly winds overnight Friday night transporting low
level moisture into the region will aid in keeping over night lows
in the 70s for most locations. There are some indications that
another upper level impulse may try to drop southward along the
periphery of the ridge late Friday night that may try to skirt the
northeastern part of the CWA. For now will hold off on pops above
mentionable criteria.

Ridge of high pressure is progged to be the dominate feature
through the weekend with hot and humid conditions across the CWA.
High temps back into the mid to upper 90s are possible with heat
index values up around 105 degrees across much of Eastern Oklahoma
and West Central Arkansas. Heat headlines may be needed at
some point this weekend.

Looking into next week...the ridge of high pressure looks to
retreat back southwestward some allowing for a shortwave to ride
along the northeast periphery of the ridge into the region Monday
night and Tuesday. This will allow for a return of shower and
thunderstorm chances with the greater potential over Northeast
Oklahoma into Northwest Arkansas. By the middle part of next
week...mainly diurnal storm chances could be possible across the
higher terrain locations of far Eastern Oklahoma and Northwest
Arkansas. With the precip chances...temps look to be a couple
degrees cooler by the middle part of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  93  77  97 /  40  20   0   0
FSM   71  88  73  96 /  50  60   0  10
MLC   74  92  75  95 /  20  20   0   0
BVO   72  91  75  96 /  50  30   0   0
FYV   68  84  70  91 /  60  60  10  10
BYV   68  83  70  92 /  40  60  10  10
MKO   72  89  73  93 /  40  40   0   0
MIO   70  86  74  93 /  60  60  10  10
F10   73  92  75  94 /  30  20   0   0
HHW   74  93  74  96 /  10  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...18
LONG TERM....20
Hazardous weather outlook, Aug 6, 4:40 PM CDT, 32 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
440 PM CDT Thu Aug 6 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
440 PM CDT Thu Aug 6 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma and far Northwest Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Scattered thunderstorms will continue to move across parts of
northeast Oklahoma and northwest Arkansas late this afternoon into
early this evening. These storms will pose a limited threat of
damaging wind gusts and heavy rainfall before exiting the area
by around 9 PM.

Additional development will be possible through the evening, with
more numerous storms expected to affect eastern Oklahoma and
western Arkansas later tonight into early Friday morning. There
is a limited severe weather threat with these storms as well,
mainly damaging wind gusts. Pockets of locally heavy rainfall are
possible as well, with amounts between a half inch to an inch
possible in spots.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential...High Wind Potential.
SATURDAY through SUNDAY...High Wind Potential...Dangerous Heat Potential.
MONDAY...Thunderstorm Potential...Dangerous Heat Potential.
TUESDAY through WEDNESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Storms will likely be ongoing across far eastern Oklahoma and western
Arkansas Friday morning, with some potential continuing into the
afternoon. Severe weather is not expected.

Summer time heat and humidity will return by the weekend and will
continue into early next week. Afternoon heat indices will
approach dangerous levels in the river valley locations.

A gradually weakening ridge of high pressure aloft will allow for
increased chances of mainly afternoon storms next week,
especially across western Arkansas and neighboring far eastern
Oklahoma in the terrain areas.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 6, 3:58 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
358 PM CDT Thu Aug 6 2020

OKZ061-062-067-068-062145-
Cherokee OK-Rogers OK-Mayes OK-Wagoner OK-
358 PM CDT Thu Aug 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ROGERS...
SOUTHWESTERN MAYES...NORTHEASTERN WAGONER AND NORTHWESTERN CHEROKEE
COUNTIES UNTIL 445 PM CDT...

At 358 PM CDT, a strong thunderstorm was located 6 miles southeast of
Inola, moving east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Wagoner...                        Hulbert...
Peggs...                          Sequoyah State Park...
Mazie...                          Lost City...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3602 9555 3619 9547 3610 9503 3585 9515
TIME...MOT...LOC 2058Z 291DEG 25KT 3608 9542
Special weather statement, Aug 6, 4:36 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
436 PM CDT Thu Aug 6 2020

OKZ062-067-068-062200-
Cherokee OK-Mayes OK-Wagoner OK-
436 PM CDT Thu Aug 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MAYES...
NORTHEASTERN WAGONER AND NORTHERN CHEROKEE COUNTIES UNTIL 500 PM
CDT...

At 435 PM CDT, a strong thunderstorm was located 4 miles southwest of
Peggs, moving east at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Tahlequah...                      Hulbert...
Peggs...                          Lost City...

LAT...LON 3599 9531 3613 9519 3606 9488 3586 9497
TIME...MOT...LOC 2135Z 289DEG 22KT 3603 9515
Special weather statement, Aug 6, 4:54 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
454 PM CDT Thu Aug 6 2020

OKZ068-069-062230-
Adair OK-Cherokee OK-
454 PM CDT Thu Aug 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ADAIR AND
NORTHEASTERN CHEROKEE COUNTIES UNTIL 530 PM CDT...

At 453 PM CDT, a strong thunderstorm was located 4 miles north of
Tahlequah, moving east at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Tahlequah...                      Proctor...
Eldon...

LAT...LON 3590 9512 3608 9504 3600 9470 3578 9480
TIME...MOT...LOC 2153Z 291DEG 24KT 3597 9500

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 3:58 PM CDTSpecial Weather StatementTSAWagoner47 min
Aug 6, 4:36 PM CDTSpecial Weather StatementTSACherokee24 min
Aug 6, 4:54 PM CDTSpecial Weather StatementTSACherokee36 min
Aug 6, 5:35 PM CDTSpecial Weather StatementTSAMuskogee40 min
Aug 6, 5:42 PM CDTSpecial Weather StatementTSASequoyah33 min
Aug 6, 6:10 PM CDTSpecial Weather StatementTSASequoyah50 min
Aug 6, 6:13 PM CDTSpecial Weather StatementTSASequoyah47 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.